I got the treatment on Monday; then got the ball and chain pump put on. I went back on Wednesday to have it removed and then crashed for the rest of the week. I got to feeling better on the following Monday.
This time the nausea medicine is given through an injection in the belly rather than in the port. This is because the medicine is a thick slime consistency. It has to be delivered via a very large syringe that reminded me of the professor on Gilligan's Island giving shots to the islanders. As of today there is still a large knot there with a bruise around it, and it hurts like crazy. Here is a photo of my nurse getting ready to give me the injection. ha. It really does seem like this. And she has to push with both hands go get the thick medicine into me. I usually don't wish bad things onto people. But I wish every Tennessee lawmaker who voted against medical marijuana for cancer patients had to have one of these shots every time I do.
Other side effects are the usual:
- night sweats
- hiccups real bad for one day
- sleepy, tired, fatigue
- rash between legs
- sore mouth, taste change
- butt burn
- enhanced ability to smell
- intense body fluid odor
- inability to get up and do anything for 8 days
The upside is that I am not on oxaliplatin. Side effects I do not have this time are: inability to swallow or touch/eat anything cold. This is a big plus and worth the extra trips to the can. There are more, but we won't go into them at the moment. It brings me so down that I cannot even sit at the computer and type for a full 8 days at a time. This is also tied with the neuropathy I got from the last round of oxaliplatin, which already makes me very tired, low of energy and difficulty in doing things with my hands and feet.
Cancer sucks. But I'm alive and still kicking every chance I get. I appreciate every day I get, because God has blessed me with a wonderful life.